Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS Green Bay, WI

February 2, 2020

NWS Green Bay, WI issued this small craft advisory at Feb 2, 2020, 2:53 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2020, 2:53 PM CST (20:53 UTC)
Expired
Feb 2, 2020, 7:27 PM CST
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

655 
WHUS73 KGRB 022053
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
253 PM CST Sun Feb 2 2020

LMZ541>543-030400-
/O.CAN.KGRB.GL.W.0004.000000T0000Z-200203T0300Z/
/O.NEW.KGRB.SC.Y.0013.200202T2053Z-200203T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
253 PM CST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots.

* WHERE...Rock Island Passage to Sheboygan WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
107 
WHUS73 KGRB 030127
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
727 PM CST Sun Feb 2 2020

LMZ541>543-030230-
/O.CAN.KGRB.SC.Y.0013.000000T0000Z-200203T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
727 PM CST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have subsided below Small Craft Advisory
conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 1:54 PM CST, 59 minutes earlier.

Area forecast discussion, Feb 2, 1:54 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
154 PM CST Sun Feb 2 2020

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 154 PM CST Sun Feb 2 2020

The latest RAP analysis and satellite/radar imagery show an area
of low pressure over eastern Lake Superior and a cold front
extending west from the low across central Minnesota. Relatively
shallow cold air across northern WI into Minnesota along this
front has contributed to a large area of low stratus which had
been slowly moving to the southeast earlier today. Ample dry air
on the 12z GRB and MPX soundings have halted the forward progress
of this stratus. Where sunshine has occurred for most of the day
(generally south of HWY 29), temps are close or have surpassed
records for the date. Winds have behaved themselves so far, with
only a few gusts above 30 kts. As the cold front gradually drops
south, forecast concerns may revolve around cloud cover and temps.

Tonight...The cold front will move across most of northern WI in
the evening and settle south of the area overnight. Not expecting
much further progress south of the low clouds. But in general,
think low clouds will be retreating northeast. Mid and high
clouds will likely push in from the west through the night, but a
large dry wedge between the two cloud layers will keep precip from
reaching the ground. With winds diminishing and cloud cover,
stayed close to the national blends for temps.

Monday...Mid and high clouds will continue to move overhead and
provide filtered sunshine at times. Winds will shift around from
the northwest to the northeast with weak cold advection continuing
through the day. Temps will be much cooler than today, although
with less wind, with highs ranging from the upper 20s to middle
30s.

.LONG TERM...Monday Night Through Sunday
Issued at 154 PM CST Sun Feb 2 2020

Surface and upper air patterns favor quiet weather
across northern and central Wisconsin for the rest of the week.
The upper flow remains split with the stronger shortwaves in
southern stream forecast to stay far enough away to keep significant
snow to the south.

With the storm track to our south, Gulf moisture will not be able
to get this far north. A few shortwaves in the northern stream
could bring enough Pacific moisture to produce a very small amount
of snow at times but nothing significant is expected at this
point.

Thickness values and 925 mb temperatures suggest that it will be
above normal temperature wise except for a brief cool down
Wednesday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1127 AM CST Sun Feb 2 2020

MVFR low clouds are gradually moving to the southeast over
northern Wisconsin late this morning. It's possible that
AUW/CWA could turn MVFR for a brief time this afternoon. Ample
dry air will likely slow down the southward drift of the clouds,
but most areas should see at least scattered stratus move in by
late in the afternoon. West winds gusting to 25 to 30 knots remain
likely over central WI, the Fox Valley and lakeshore areas, until
clouds arrive overhead. A few gusts to 35 kts will be possible.

Strong west-northwest winds aloft will also lead to LLWS, which
will continue through around 00z.

Winds will ease this evening as a cold front sweeps through the
region, but uncertainty is higher regarding the extent of the
stratus. Lingered the low clouds longer tonight, and this trend
may need to be prolonged again in subsequent forecasts if the
stratus does not appear to be breaking up.
&&

.MARINE...
Issued at 154 PM CST Sun Feb 2 2020

Lapse rates have been unable to become steep enough to
tap into the stronger winds aloft. Additionally, the strongest
winds have remained over southern WI.  As a result, wind gusts
have remained below 30 kts through the day. Will therefore
downgrade the gale warning into a small craft advisory.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......RDM
AVIATION.......MPC
MARINE.........MPC
Hazardous weather outlook, Feb 2, 12:58 PM CST, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1258 PM CST Sun Feb 2 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1258 PM CST Sun Feb 2 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-031900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1258 PM CST Sun Feb 2 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 8:31 PM CSTGale WarningGRB18 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.